Alert archive / Louisiana / Flash Flood Warnings in 2011
Flash Flood Warning 20, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 25, 2011, 11:41 AM CDT for Saint Tammany Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2011, 11:41 AM CDT (16:41 UTC)
- Expired
- Jul 25, 2011, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Saint Tammany Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 12:04 PM CDT | FLASH FLOOD | Lacombe, LA | A FEW ROADS CLOSED DUE TO FLOODING IN THE LACOMBE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1307 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
912
WGUS54 KLIX 251641
FFWLIX
LAC103-251845-
/O.NEW.KLIX.FF.W.0020.110725T1641Z-110725T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 AM CDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE...
* UNTIL 145 PM CDT
* AT 1135 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
DETECTED FLASH FLOODING FROM HEAVY RAIN SOUTH OF INTERSTATE 12
FROM LACOMBE TO SLIDELL. OVER 4 INCHES OF RAIN HAS OCCURRED WITH
AN ADDITIONAL 1 TO 2 INCHES POSSIBLE.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LACOMBE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3031 8982 3030 8965 3017 8964 3018 8973
3023 8986 3024 8987 3025 8990 3024 8992
3026 8999 3039 9000
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:08 AM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jul 25, 4:08 AM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 408 AM CDT MON JUL 25 2011 .DISCUSSION... LITTLE CHANGE IN THE CURRENT WEATHER PATTERN IS EXPECTED FOR THE FORECAST AREA FOR THE NEXT FEW DAYS. THERE WILL BE AMPLE OPPORTUNITIES FOR RAINFALL DURING THE WEEK AS A WEAK SHORTWAVE TROUGH OR WEAKNESS IN THE MID LEVELS LINGERS OVER THE SOUTHEAST AND GULF COAST REGION. THIS FEATURE WILL SLOWLY RETROGRADE ACROSS THE CENTRAL GULF COAST REGION DURING THE MID AND LATE WEEK PERIOD. PRECIPITABLE WATER VALUES WILL REMAIN WELL ABOVE TWO INCHES DURING THE WEEK...THEREFORE LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE EACH DAY. THE SHORTWAVE TROUGH WILL WEAKEN BY THE WEEKEND WITH MORE IN THE WAY OF RIDGING ALOFT BUILDING OVER THE GULF COAST REGION. THIS ALONG WITH SOMEWHAT DRIER AIR WORKING INTO THE AREA WILL ALLOW THE CONVECTION TO BECOME MORE SCATTERED IN NATURE OVER THE WEEKEND. TEMPERATURES HELD DOWN BY CLOUD COVER AND RAIN DURING THE WORK WEEK WILL RISE BACK INTO THE MIDDLE 90S OVER THE WEEKEND. A TROPICAL WAVE OVER THE CARIBBEAN IS EXPECTED TO WEAKEN AS IT MAKES ITS WAY INTO THE GULF AND IS EXPECTED TO HAVE MINIMAL INFLUENCE LOCALLY. 11 && .AVIATION... A WEAK LOW LEVEL INVERSION WILL CONTINUE TO BRING PATCHY FOG TO THE AREA THROUGH AROUND 13Z. THE FOG WILL BE MOST PREVALENT AT KHUM AND KMCB. VISIBILITIES MAY DROP TO AROUND 3SM AT THESE LOCATIONS BEFORE THE INVERSION LIFTS. AFTER THE INVERSION CLEARS...EXPECT VFR CONDITIONS TO BE THE RULE AT ALL OF THE TERMINALS. HOWEVER...AN UPPER LEVEL DISTURBANCE WILL STILL BE IMPACTING THE REGION. THIS DISTURBANCE...COMBINED WITH INCREASED INSTABILITY AFTER 16Z...WILL LEAD TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THIS CONVECTION WILL NOT LAST LONG AT EACH TERMINAL...BUT COULD PRODUCE BRIEF PERIODS OF IFR AND POSSIBLY LIFR RESTRICTIONS DUE TO LOWERED CEILINGS AND REDUCED VISIBILITIES. A TEMPO GROUP HAS BEEN ADDED TO THE FORECAST FOR THE AFTERNOON HOURS TO REFLECT THIS RISK OF CONVECTION. HEADING INTO TONIGHT...VERY SIMILAR CONDITIONS TO THOSE SEEN THIS MORNING ARE EXPECTED. 32 && .MARINE... VERY LITTLE TO TALK ABOUT CONCERNING THE MARINE FORECAST. IN GENERAL...LIGHT SOUTHERLY WINDS WILL BE THE RULE ACROSS THE MARINE ZONES. THESE LIGHT WINDS WILL KEEP SEAS FAIRLY CALM...WITH SEAS OF 1 TO 2 FEET EXPECTED OVER THE OUTER WATERS AND LESS THAN A FOOT IN THE SOUNDS AND LAKES. THE BIGGEST CONCERN WILL THE RISK OF EARLY MORNING CONVECTION DEVELOPING EACH DAY. GIVEN THE LIGHT OVERALL FLOW IN THE REGION...WATERSPOUTS WILL BE POSSIBLE EACH DAY AS THESE SHOWERS AND THUNDERSTORMS DEVELOP. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 89 74 89 73 / 60 30 60 30 BTR 89 75 90 75 / 60 30 60 30 ASD 89 75 89 75 / 60 30 60 30 MSY 89 76 88 76 / 60 30 60 30 GPT 89 76 89 75 / 60 30 60 30 PQL 89 73 89 73 / 60 30 60 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 25, 10:56 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT MON JUL 25 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-260400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1056 AM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND LOCALLY HEAVY RAINFALL AMOUNTS WILL BE POSSIBLE IN A RELATIVELY SHORT PERIOD OF TIME. GENERAL RAINFALL AMOUNTS BETWEEN A HALF INCH TO AN INCH WILL BE COMMON. HOWEVER...A FEW COMMUNITIES COULD RECEIVE AMOUNTS OF 2 TO 4 INCHES OF RAIN THROUGH THIS AFTERNOON. THESE AMOUNTS WILL CAUSE NUISANCE FLOODING IN RURAL AND URBAN SPOTS. SHOWERS AND THUNDERSTORMS WILL DIMINISH DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WETTER THAN NORMAL PATTERN WILL PERSIST DURING MUCH OF THE REMAINDER OF WORK WEEK WITH NUMEROUS OCCURRENCES OF SHOWERS AND THUNDERSTORMS EXPECTED...ESPECIALLY DURING THE DAYTIME HOURS. LOCALLY HEAVY RAINFALL WILL REMAIN A THREAT. SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A FEW STRONG STORMS ARE POSSIBLE EACH DAY WITH STRONG GUSTY WINDS AND LIGHTNING STRIKES. WATERSPOUTS WILL BE POSSIBLE OVER THE TIDAL LAKES AND COASTAL WATERS. A SOMEWHAT DRIER PATTERN IS EXPECTED TO TAKE HOLD OVER THE WEEKEND WITH SHOWERS AND THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE. THIS MEANS TEMPERATURES WILL BE RISING INTO THE MID 90S FOR HIGHS OVER MANY AREAS OVER THE WEEKEND WITH HEAT INDEX VALUES LIKELY REACHING OR EXCEEDING 105 DEGREES. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 25, 8:47 AM CDT, 2 hours 54 minutes before
LAZ040-251415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 847 AM CDT MON JUL 25 2011 ...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. TAMMANY PARISH... AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS NEAR SLIDELL...OR ABOUT 4 MILES WEST OF SLIDELL...MOVING EAST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...SLIDELL AND LACOMBE. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 9:05 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 115 min |
| Jul 25, 10:57 AM CDT | Areal Flood Advisory | LIX | Saint Tammany | 2 hr |
| Jul 25, 12:22 PM CDT | Areal Flood Advisory | LIX | Ascension, Iberville, Livingston, Saint John the Baptist | 113 min |
| Jul 25, 1:49 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles, Saint John the Baptist | 116 min |
| Jul 25, 3:35 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 115 min |
Nearby
Flash Flood Warnings in Louisiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.